Posted by Karen_kay on March 12, 2004, at 11:34:13
In reply to I think the abilify kicked me into mania., posted by rainee on March 12, 2004, at 0:37:18
According to my Pdoc (who I assure you isn't always a reliable source, so take this for what you will...) Abilify is proven to help control manic episodes. I've taken it several times, including recently as my only med, when I was hypomanic and it prevented me from turning completely manic. But, I think it's also know to cause agitation (that's not the right word..ARGGG topamax... wait..it'll come to me..) excitability perhaps? I know if I take it at night, I can't sleep for anything, almost like speed or something.
Then again, keep in mind that everyone is different and Abilify may affect you different than it does me. Don't feel bad about what happened. Obviously that particular med doesn't work for you. Talk to your doctor about switching it. Good luck to you. Also, do you take it for antipsychotic purposes? If so, why not try Geodon or Risperdal? They both have low side effects and are know to not cause weight gain.
Hey!!! I just thought of something!!! When I was on Geodon I developed Akathesia, which I thought was a manic episode. I couldn't sit still, felt very uncomfortable, was talking very fast and kept having panic attacks. Is it possible that's what happened to you? I didn't spend any money, but it felt SOOOO very odd to try to sit still. I was organizing my shrink's bookcase during a session even. Let me know... Talk to your pdoc about your symptoms and if by chance it is Akathesia (though the spending money part doesn't fit in unless you just wanted to occupy your time) it's easly corrected by discontinuing the medication and switching to a different one. Read up on Akathesia and you can tell by the description if it sounds like what you have... Could be, maybe not????